Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 4, 2012, 9:21 PM EDT for Lycoming County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 4, 2012, 10:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
County Lycoming County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3641 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
364
WWUS81 KCTP 050121
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 4 2012
PAZ041-045-046-049-050200-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
UNION PA-
921 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 917 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF ENGLISH
CENTER...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT SALLADASBURG...GARDEN VIEW...COLLOMSVILLE AND ELIMSPORT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 190 AND 203...I-180 NEAR MILE MARKER 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.
LAT...LON 4109 7693 4104 7714 4104 7717 4102 7719
4102 7722 4138 7728 4142 7714
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 4, 7:38 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 4, 7:38 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 738 PM EDT WED JUL 4 2012 .SYNOPSIS... HOT SUMMERTIME WEATHER CONDITIONS WILL PREVAIL ACROSS CENTRAL PENNSYLVANIA INTO THE WEEKEND. THERE WILL BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS INTO TONIGHT...FOLLOWED BY FAIR AND DRY WEATHER FOR THURSDAY AND FRIDAY. THERE WILL BE A CHANCE FOR SHOWERS AND STORMS AGAIN BY THE WEEKEND...AS THE COLD FRONT MOVES SOUTHWARD TOWARD PA. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LEFT A CHANCE OF SHOWERS AND STORMS IN FOR EARLY TONIGHT... AS REMAINS OF MCS DROPS SE. NEW STORM ON THE OH...PA BORDER... MORE IN LINE WHERE I EXPECTED THE FIRST BATCH OF STORMS TO MOVE INTO. DID ISSUE SOME STATEMENTS AND A WARNING EARLIER... NO REPORTS YET. FOR TEMPS...DID UP MIN TEMPS TONIGHT. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/... THERE WILL STILL BE A CHC OF ANOTHER MCS DROPPING SE...BUT LESS CHANCE THAN LAST NIGHT. THIS COULD BE THE CASE FOR ANY OF THE NEXT FEW DAYS...AS THERE WILL BE LITTLE CHANGE IN THE PATTERN. NW FLOW...WITH CENTRAL PA BEING ON THE NORTHERN EDGE OF A LARGE AREA OF INTENSE HEAT. MAV GUIDANCE STILL DROPS DEWPOINTS OFF SOME...BUT NOT AS FAST OR AS MUCH AS IN RECENT DAYS. STILL A LITTLE DROP WILL KEEP THE MIDDLE AND LOWER SUSQUEHANNA VALLEY JUST BELOW HEAT ADVISORY LVLS. DID UP TEMPS A LITTLE ON THU. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... NO REAL NOTABLE CHANGES TO CURRENT EXTENDED FORECAST AS LONG RANGE MODEL TRENDS REMAINING CONSISTENT. RIDGE FLATTENS AND BEGINS TO EXTEND FURTHER EASTWARD INTO CENTRAL PA THU NIGHT INTO FRI. THOUGH AN ISOLATED LATE AFTERNOON/EVE TSTM WILL BE POSS OFF THE HIGHER TERRAIN IN THE SW THU...WARMING TEMPS ALOFT AND A SWATH OF DRIER AIR RIDING AROUND THE RIDGE SHOULD INHIBIT ANY CONVECTION ON FRIDAY. WITH PLENTY OF SUNSHINE...HOT WEATHER CONTINUES FRI INTO SAT...WITH READINGS REMAINING 10-15F ABOVE NORMAL /AND HEAT INDICES CONTINUING TO APPROACH 100F IN THE SE/. HEAT HEADLINES MAY BE A POSSIBILITY IF DEWPOINTS INCH CLOSER TO 70F ON SATURDAY...BUT DEEPEST LOW LEVEL MOISTURE WILL REMAIN OFF TO OUR WEST. NIGHTS WILL CONTINUE TO BE QUITE MUGGY AND WARM...ESPECIALLY ACROSS THE SOUTH. OVER THE WEEKEND...HIGH PRESSURE RIDGE CENTERED OVER THE C PLAINS BUILDS WESTWARD AS UPPER LEVEL WAVE DROPPING ACROSS CENTRAL CANADA RE-CARVES THE TROUGH OVER OHIO VALLEY. THIS TROUGH WILL GRADUALLY SAG FURTHER OVER THE REGION LATE SATURDAY INTO SUNDAY...PUSHING A COOL FRONT THROUGH THE REGION FROM THE NORTH...AND BRINGING RENEWED CHANCES FOR SCT TSTMS INITIALLY ACROSS THE NORTH LATE SATURDAY...AND THEN ACROSS PA LATE SATURDAY NIGHT INTO SUNDAY. DRY COOLER AIR BEHIND THE FRONT WILL GRADUALLY WORK IN LATE IN THE WEEKEND LAST INTO MIDWEEK. THIS WILL BRING RELIEF FROM THE SUMMERTIME HEAT...DROPPING TEMPS BACK TO SEASONAL NORMALS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CLUSTER OF MARGINALLY SEVERE STORMS IS MOVING THROUGH SOMERSET AND BEDFORD COUNTIES NOW. MAY CAUSE A BRIEF WIND GUST AND SOME HAIL ALONG WITH THE RAIN. OVERALL COVERAGE IS VERY SMALL SO ODDS OF A TERMINAL TAKING A DIRECT HIT ARE CORRESPONDINGLY SMALL. I WOULD ESTIMATE LESS THAN 20% CHANCE OF BEING AFFECTED. EXPECT SOME THIN FOG FOR LATE TONIGHT...BUT AGAIN COVERAGE SHOULD NOT BE WIDESPREAD. HOT AND MAINLY DRY CONDITIONS TO PREVAIL INTO EARLY NEXT WEEK. OUTLOOK... THU...AM FOG OTHERWISE VFR. FRI...VFR. SAT-MON...ISOLATED TSRA POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN/STEINBUGL NEAR TERM...MARTIN SHORT TERM...MARTIN LONG TERM...RXR AVIATION...LA CORTE
Hazardous weather outlook, Jul 4, 1:16 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 116 PM EDT WED JUL 4 2012 PAZ004-005-010-011-017>019-024>028-033>036-051730- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH LOCALIZED DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-049>053-056>059-063>066-051730- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. IN ADDITION...HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY EXCEED 100 DEGREES DURING THE AFTERNOON FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-051730- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON- 116 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Jul 4, 6:16 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT WED JUL 4 2012
PAZ017>019-042300-
CLEARFIELD PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
616 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLEARFIELD AND
SOUTHWESTERN CENTRE COUNTIES...
AT 613 PM EDT...A STRONG THUNDERSTORM WAS NEAR PHILIPSBURG...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT BLACK MOSHANNON STATE
PARK...PORT MATILDA...PARK FOREST AND STATE COLLEGE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 128 AND 143...I-99 BETWEEN MILE MARKERS 61
AND 84.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 350.
LAT...LON 4090 7765 4072 7777 4074 7782 4072 7789
4090 7832 4107 7822
FORECASTER: LA CORTELocal storm report, Jul 4, 7:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 2 NW JEROME 40.23N 79.01W
07/04/2012 M1.75 INCH SOMERSET PA PUBLIC
&&
EVENT NUMBER CTP1200182
GADLocal storm report, Jul 4, 8:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL HYNDMAN 39.82N 78.72W
07/04/2012 M1.00 INCH BEDFORD PA BROADCAST MEDIA
&&
EVENT NUMBER CTP1200183
GADLocal storm report, Jul 4, 8:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
841 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG BUFFALO MILLS 39.92N 78.63W
07/04/2012 BEDFORD PA 911 CALL CENTER
TREES AND POWERLINES DOWN
&&
EVENT NUMBER CTP1200184
GADSpecial weather statement, Jul 4, 8:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
843 PM EDT WED JUL 4 2012
PAZ042-050100-
SULLIVAN PA-
843 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN SULLIVAN COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF SULLIVAN COUNTY
AT 842 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS WILL IMPACT ROUTE 220.
LAT...LON 4151 7623 4147 7623 4136 7629 4131 7630
4130 7631 4131 7633 4157 7655 4153 7622
4153 7621
FORECASTER: LA CORTESpecial weather statement, Jul 4, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 4 2012
PAZ041-045-046-049-050200-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
UNION PA-
921 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL UNION...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 917 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF ENGLISH
CENTER...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT SALLADASBURG...GARDEN VIEW...COLLOMSVILLE AND ELIMSPORT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 190 AND 203...I-180 NEAR MILE MARKER 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.
LAT...LON 4109 7693 4104 7714 4104 7717 4102 7719
4102 7722 4138 7728 4142 7714
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:43 PM EDT | Special Weather Statement | CTP | Sullivan | 17 min |
| Jul 4, 9:23 PM EDT | Special Weather Statement | CTP | Montour | 52 min |
| Jul 4, 10:41 PM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Jul 4, 10:55 PM EDT | Special Weather Statement | CTP | Carbon | 20 min |
| Jul 5, 5:04 PM EDT | Special Weather Statement | CTP | Cumberland | 56 min |
| Jul 5, 5:15 PM EDT | Special Weather Statement | CTP | Cumberland | 30 min |
| Jul 5, 5:57 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 35 min |
| Jul 5, 6:04 PM EDT | Special Weather Statement | CTP | Cumberland | 41 min |
| Jul 5, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Juniata, Perry | 61 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.